MAUDE Adverse Event Report: CAREFUSION ALARIS PCA MODULE EXT SET; ALARIS MICROBORE SET

CAREFUSION ALARIS PCA MODULE EXT SET; ALARIS MICROBORE SET
Model Number 30853
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sourcing and although requested, product has not been received.A follow up report will be submitted with failure investigation results should the product be received for evaluation.Patient demographics requested however not provided.Concomitant medical products: 8015;8110 (4) syringe tube; syringe.
 
Event or Problem Description
It was reported that the pca ext tubing leaked multiple times.The customer confirmed that there was no patient harm.A note attached to bag that stated; "leaking, changed multiple time, new tubing lot obtained from another unit , infusing fine.".
 
Additional Manufacturer Narrative
Mdr (from 333969) to revise b5 and remove lot number, manufacturer./expir.Dates (d4, h4).Additional information added to; d10.The customer¿s report that the pca ext tubing leaked was confirmed on one of the two returned sets.The source of the leak is due to cracks in the female luer component for set model 30853.Visual inspection confirmed that one of the two returned sets¿ female luer had lateral cracks.Closer inspection observed signs of over torque due to the damages on the surface of the female luer.The sets were visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.Functional testing was performed on set 1 by attaching a 10ml lab syringe filled with blue dye water to one of the pca set¿s female luer near the check valve.With the pinch clamp engaged on tubing with the anti-siphon valve, the syringe plunger was very slowly depressed to gently flush out the remaining fluid.The set leaked from the cracked female luer.The syringe was then attached to the anti-siphon valve with the pinch clamps disengaged and was gently flushed.No other leaks were observed throughout the set.The root cause of the cracks were identified to be a result of internal stresses created during the manufacturing process that make it more susceptible to chemical/mechanical attacks and the pvc materials used in the new female luer.
 
Event or Problem Description
It was reported that the pca ext tubing leaked multiple times.The customer confirmed that there was no patient harm.The event occurred in the bmt.( a note attached to bag that stated; "leaking, changed multiple time, new tubing lot obtained from another unit , infusing fine".).

Brand Name
ALARIS PCA MODULE EXT SET
Common Device Name
ALARIS MICROBORE SET
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9358179
Report Number9616066-2019-03331
Device Sequence Number2752244
Product Code FPA
UDI-Device Identifier10885403273995
UDI-Public10885403273995
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K811885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2022
Device Model Number30853
Device Catalogue Number30853
Device Lot Number19065362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALCOHOL CAPS,THERAPY DATE (B)(6) 2019.